Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I just started my Accutane today after having horrible acne since I was 13. I'm now 20 and this it seems is the last hope. I'm starting with 40mg and will be going up as I go.

I am just wondering how people reacted when they first started taking it and how well it has worked for them. I do get a little freaked out reading the warning packets about all of the side effects but I'm not going to let that get to me. Some of them, such as back pain and fatigue I already have naturally so I won't be blaming that on the pills.

Here's to hoping this works!

Share this post


Link to post
Share on other sites

I started accutane yesterday! I'm 19 and have had acne since I was about 14. I wish you the best of luck.

We should keep in touch to see how each other is doing and maybe to lend some support. I'm just as scared about the side effects as you are. But I'm trying to think positive because I know this is what I want to do!

Share this post


Link to post
Share on other sites

hi guys! i just started today too..

question for you guys (or anyone else)...did your doctor tell you to stop all other medications?? I was on Minocycline and Differin 0.3. Now that I'm taking Accutane pills, do I stop using the topicals???

Thanks! Good luck to us!!! :dance:

Share this post


Link to post
Share on other sites
I started accutane yesterday! I'm 19 and have had acne since I was about 14. I wish you the best of luck.

We should keep in touch to see how each other is doing and maybe to lend some support. I'm just as scared about the side effects as you are. But I'm trying to think positive because I know this is what I want to do!

Share this post


Link to post
Share on other sites
hi guys! i just started today too..

question for you guys (or anyone else)...did your doctor tell you to stop all other medications?? I was on Minocycline and Differin 0.3. Now that I'm taking Accutane pills, do I stop using the topicals???

Thanks! Good luck to us!!! :dance:

Share this post


Link to post
Share on other sites

I'll be awesome and join the crowd of people who started today... I'm 24 and have dealt with acne for the past 11 years.... I tried getting on accutane when I was still in high school but being in the military medical program it was hard to get a doc to give me the green light... it seemed every doc had a different idea of what I should do yet all were reluctant to start me on what I wanted... hence the reason I waited so long. I get the impression that everyone is a little nervous at first about the side effects, but I'm comforted by the fact that they're rare and most people seem fine (which is good since I'm a bit of a hypochondriac...) Today I have a bit of a headache, but I took some ibuprofin for it and it seems to have subsided... but I'm not entirely convinced it's any sort of side effect from the med since I've also been under loads of stress and my body doesn't handle stress well... so yeah... My derm didn't tell me to do anything different so I guess I'll keep on the proactiv for just a little longer and then switch to a milder wash... that's really all I know so that's all I can offer... :)

Share this post


Link to post
Share on other sites
hi guys! i just started today too..

question for you guys (or anyone else)...did your doctor tell you to stop all other medications?? I was on Minocycline and Differin 0.3. Now that I'm taking Accutane pills, do I stop using the topicals???

Thanks! Good luck to us!!! :dance:

Share this post


Link to post
Share on other sites

I just Started today as well! literally about an hour ago. I'm also worried about side effects, but I've done a lot of research. I've had acne since i was about 11 and although my acne has gotten better over the years (I'll be 25 in may) i started developing cysts on my face and chest, which has left scars. Hopefully this won't get worse during the treatment. I'm doing claravis 40 mg twice a day, which I told my Doc to maybe start me lower but he said it was pointless to do a lower-dosed regimine and that I wouldn't really benefit that way. My doc also told me to stop any other regimines. I was only doing aha's (aqua glycolic) wash and toner, which has done wonders for my skin and was the only think that really helped, but never did much for the cysts. BUt he said even that may be too harsh. Basically he told me to wait about a month and see how my skin reacts to the accutane. If my skin can handle it, I can pretty much start back up with the aha's again.

Share this post


Link to post
Share on other sites

how is it going for everyone??? I'm on day 5, and no changes yet! I'm surprised my skin hasn't dried up...it is still pretty oily and I'm still getting new zits.

I didn't expect the zits to go away but I thought for sure I'd be all dry and flaky by now. Can't believe it's been five days already though! Gosh...hopefully the next month flies by and I can start to see some results.

Share this post


Link to post
Share on other sites

Hi Ashleigh. I'm also 20, I'm on day 11. My skin has gotten oilier. On day 6, I started getting chapped lips. By day 8, they were pretty bad and I had to buy some blistex. My skin is still oily. I have more zits, but they're smaller. Good luck.

Share this post


Link to post
Share on other sites

Well, four days into it, I had to be taken off of it. I started getting really bad headaches, even the first time I took it and so my mom called the doctor on Tuesday and she said to stop taking it until Friday to see if it's the Accutane giving me headaches. I would take Excedrin for them but it would only last 2/3 hours and the headache came right back, sometimes to the point where I'd have to turn the light off. Living in a flourscently lighted hell of a dorm doesn't help matters much either. I haven't had a headache since I stopped and when I call Friday I'm most likely going to be put back onto it just every other day and then perhaps go back to every day.

But it had started working already, actually. All of my roommates commented on how my skin was clearer on day 3. The dry skin kicked in pretty much on the second or third day.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×